Meds & Hair Loss

Discussion in 'Hair Loss' started by KAT25, Aug 27, 2007.

  1. KAT25

    KAT25 New Member

    Blog Posts:
    0
    Joined:
    Oct 16, 2006
    Messages:
    1,882
    Likes Received:
    11
    Trophy Points:
    0
    Location:
    daydreaming
    Okay so I think the reason for my hair shedding and breakage is due to the meds that I take. Hair loss is a side effect but I don't have another alternative med to take I have to take these but I am wondering if I take vitamins would that help?? I don't know what to do my front edges are thinning and the sides I am on this board like all day looking and researching so........any ladies who might offer advice
    Thanks in advance

    BTW: my pic in the avatar is the only way I wear my hair because it hides trouble spots
     
  2. SelfStyled

    SelfStyled Well-Known Member

    Blog Posts:
    0
    Joined:
    Jun 18, 2007
    Messages:
    3,072
    Likes Received:
    795
    Trophy Points:
    113
    Location:
    MA
    Talk to your doctor about the side effects of the med that you are taking, there could be other drugs that are available to treat the condition heat you are taking it for that might not cause loss and breakage. Also try to find others in your situation are they experiencing hair loss as well? Meds can cause hair loss sometimes, its all about the risk benefit ratio. You may be a good vitamin candidate or topical candidate ( BT, MTG, etc) as long as the med you are taking isn't doing anything to diminish your follicle health. Don't forget about scalp massages they really can get things working.
     
  3. KAT25

    KAT25 New Member

    Blog Posts:
    0
    Joined:
    Oct 16, 2006
    Messages:
    1,882
    Likes Received:
    11
    Trophy Points:
    0
    Location:
    daydreaming

    Thanks!!!!! I am going to do that, I just got the BT hair balm going to try that for couple months and see if it helps and start taking a multi-vitamin until I go back to see doctor in Sept.
     
  4. neonbright

    neonbright Well-Known Member

    Blog Posts:
    0
    Joined:
    Dec 11, 2005
    Messages:
    1,594
    Likes Received:
    911
    Trophy Points:
    113
    Location:
    20 years later and I am done moving...
    Are you taking more than on medication? I am the meds and hair queen, I have lost patches of hair to shedding to normal shedding now. My first problem with medicine and hair loss, my family doctor did a blood test for any conflicts with meds. But yes some medicines can cause hair loss, it is extremly more difficult to figure it out in women of color because of the products we use in our hair. Antibiotics will sometime cause a relaxer not to take.
     
  5. SelfStyled

    SelfStyled Well-Known Member

    Blog Posts:
    0
    Joined:
    Jun 18, 2007
    Messages:
    3,072
    Likes Received:
    795
    Trophy Points:
    113
    Location:
    MA
    You might want to think about adding Biotin or MSM to a good multi vitamin. Or either get like a skin,hair nails vitamin that has a decent amount of biotin in it. I forget you are already on meds so try to get away with your biggest bang with the least amount of extra pills/supplements to swallow.
     

Share This Page